Alert archive / Illinois / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 57, NWS Lincoln, IL

April 2, 2006Clay County, Effingham County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Apr 2, 2006, 6:23 PM CDT for Clay County, Effingham County, Illinois. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 2, 2006, 6:23 PM CDT (23:23 UTC)
Expired
Apr 2, 2006, 6:48 PM CDT
In force
25 min
Issued by
NWS Lincoln, IL
Area
Counties, with a storm outline in the text

Counties Clay County, IL, Effingham County, IL

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 2, 5:44 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 11.4 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2006-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2006-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 255 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
985 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
255 m²/s²
0-3 km storm-relative helicity
297 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 1:35 PM CDT, 4 hours 48 minutes earlier.

Area forecast discussion, Apr 2, 1:35 PM CDT, 4 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
135 PM CDT SUN APR 2 2006

.DISCUSSION...FORECAST STARTS OUT ON THE ROCKY SIDE...WITH SEVERE
WEATHER LIKELY APPROACHING OR IMPACTING FORECAST AREA AT ISSUANCE
TIME. THEN...THINGS QUIET DOWN FOR THE REST OF THE SHORT TERM ONCE
THE WINDS DIE DOWN IN THE WAKE OF OUR STORM SYSTEM MONDAY EVENING.

12Z MODELS IN GOOD AGREEMENT OVER THE NEXT FEW DAYS...THOUGH THIS IS
NOT SURPRISING GIVEN THE BENIGN PATTERN ONCE TONIGHT/S SYSTEM
DEPARTS. GUIDANCE TEMPERATURES CLOSE/REASONABLE...SO WILL NOT STRAY
TOO FAR.

SHORT TERM...TONIGHT THROUGH WEDNESDAY...

TONIGHT AND MONDAY...WILL NOT GET TOO MUCH INTO THE STORM/SEVERE
POTENTIAL AS THIS HAS BEEN DISCUSSED AT LENGTH IN PREVIOUS SHIFTS
AND THE EVENT IS (OR SHORTLY WILL BE) ONGOING. MAIN SEVERE THREAT
SHOULD END BY AROUND MIDNIGHT AS THE COLD FRONT PASSES INTO INDIANA.
WINDS WILL INCREASE AND BECOME FAIRLY STRONG TOWARD MORNING AS
SURFACE LOW PASSES TO OUR NORTH AND POST FRONTAL CAA/SUBSIDENCE IS
MAXIMIZED. A WIND ADVISORY MAY BE NEEDED FOR MONDAY...BUT WILL LEAVE
THIS TO MID SHIFT TO DECIDE/ISSUE. DO NOT WANT TO CONFUSE THE ISSUE
WHEN WE WILL LIKELY BE HAVING WATCH BOXES ISSUED THIS EVENING. WRAP
AROUND CLOUDS/MOISTURE SHOULD BE WITH US FOR GOOD PORTION OF
MONDAY...BUT THE MODELS ARE PRETTY QUICK TO SCOUR THE MOISTURE OUT
IN THE STRONG NORTHWEST FLOW. THE EVENTUAL CLOUD COVER FOR MONDAY
WILL HAVE AN IMPORTANT IMPACT ON TEMPERATURES.

MONDAY NIGHT THROUGH WEDNESDAY...UPPER/SURFACE RIDGING GRADUALLY
BUILD ACROSS THE REGION THROUGH THE REST OF THE PERIOD...ACCOMPANIED
BY BENIGN CONDITIONS AND MODERATING TEMPERATURES.

LONG TERM...THURSDAY THROUGH SUNDAY...MODEL/ENSEMBLE AGREEMENT
REMAINS DECENT IN THE LONG TERM. THE BIGGEST QUESTION REMAINS HOW
QUICKLY NEXT MAJOR WAVE/LOW IMPACT AND EVENTUALLY MOVE AWAY FROM
REGION. THE OVERALL TREND HAS BEEN SLOWER WITH THIS FEATURE...WITH A
FEW OF THE MODELS (MOST NOTABLY THE ECMWF AND CANADIAN) LOOKING
RATHER BLOCKY AND CONSIDERABLY SLOWER. CONFIDENCE IN THIS TREND HAS
INCREASED ENOUGH TO DROP MENTION OF PRECIPITATION FROM WEDNESDAY
NIGHT AND ADD IT TO FRIDAY. QUIET AND SEASONABLE WEATHER IS EXPECTED
IN THE WAKE OF THIS SYSTEM.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

BAK
Hazardous weather outlook, Apr 2, 11:15 AM CDT, 7 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1115 AM CDT SUN APR 2 2006

ILZ027>031-036>038-040>043-047>053-031200-
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-CASS-MENARD-SCOTT-MORGAN-SANGAMON-
CHRISTIAN-MACON-
1115 AM CDT SUN APR 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A DEEPENING AREA OF LOW PRESSURE IS EXPECTED TO MOVE INTO EAST
CENTRAL IOWA BY LATE AFTERNOON...THE WARM FRONT WILL CONTINUE TO
SLOWLY PUSH NORTH ACROSS CENTRAL ILLINOIS. THUNDERSTORMS SHOULD
BECOME BETTER ORGANIZED ALONG THE MISSISSIPPI RIVER AFTER 300 PM
AND THEN TRACK EAST ACROSS CENTRAL AND EAST CENTRAL ILLINOIS INTO
EARLY EVENING. LARGE HAIL...DAMAGING STRAIGHT LINE WINDS AND A FEW
TORNADOES WILL BE POSSIBLE INTO THE EVENING HOURS. THE GREATEST
THREAT FOR TORNADOES WILL BE ALONG AND JUST NORTH OF THE WARM
FRONT LATER THIS AFTERNOON. PRESENT INDICATIONS ARE THAT THE WARM
FRONTAL BOUNDARY WILL BE LOCATED JUST NORTH OF A SPRINGFIELD TO
MATTOON LINE BY EARLY THIS AFTERNOON...AND THEN IS EXPECTED TO
PUSH NORTH OF OUR AREA BY EARLY EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ANOTHER ROUND OF THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY NIGHT
THROUGH THURSDAY NIGHT AS A STORM SYSTEM APPROACHES THE MIDWEST.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON...PRIMARILY IN
THE 300 PM TO 900 PM TIME RANGE. A CONFERENCE CALL HAS BEEN SCHEDULED
FOR EMERGENCY MANAGERS AND MEDIA TODAY AT 1230 PM.

ILZ044>046-054>057-061>063-066>068-071>073-031200-
PIATT-CHAMPAIGN-VERMILION-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY-
CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
1115 AM CDT SUN APR 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A DEEPENING AREA OF LOW PRESSURE IS EXPECTED TO MOVE INTO EAST
CENTRAL IOWA BY LATE AFTERNOON...THE WARM FRONT WILL CONTINUE TO
SLOWLY PUSH NORTH ACROSS CENTRAL ILLINOIS. THUNDERSTORMS SHOULD
BECOME BETTER ORGANIZED ALONG THE MISSISSIPPI RIVER AFTER 300 PM
AND THEN TRACK EAST ACROSS CENTRAL...EAST CENTRAL AND SOUTHEAST ILLINOIS
INTO THE EVENING. LARGE HAIL...DAMAGING STRAIGHT LINE WINDS AND A
FEW TORNADOES WILL BE POSSIBLE. THE PRIMARY TIME FRAME FOR SEVERE
WEATHER WILL EXTEND FROM 400 PM THIS AFTERNOON UNTIL 10 PM THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ANOTHER ROUND OF THUNDERSTORMS WILL BE POSSIBLE IN THE WEDNESDAY
NIGHT THROUGH THURSDAY NIGHT TIME FRAME AS LOW PRESSURE APPROACHES
THE MIDWEST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON...PRIMARILY IN
THE 400 PM TO 10 PM TIME RANGE. A CONFERENCE CALL HAS BEEN
SCHEDULED FOR EMERGENCY MANAGERS AND MEDIA TODAY AT 1230 PM.

HJS

In the hours before

Local storm report, Apr 2, 5:52 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
552 PM CDT SUN APR 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0546 PM     TORNADO          LOAMI                   39.67N 89.85W
04/02/2006                   SANGAMON           IL   EMERGENCY MNGR

            TORNADO ON GROUND. FROM SANGAMON COUNTY EMA.

&&

BAK
Local storm report, Apr 2, 6:00 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
600 PM CDT SUN APR 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0559 PM     TORNADO          CHATHAM                 39.67N 89.70W
04/02/2006                   SANGAMON           IL   EMERGENCY MNGR

            TORNADO ON GROUND AT ROUTE 4 AND MANSION ROAD. FROM EMA.

&&

BAK
Local storm report, Apr 2, 6:02 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
602 PM CDT SUN APR 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TORNADO          SPRINGFIELD             39.78N 89.64W
04/02/2006                   SANGAMON           IL   EMERGENCY MNGR

            TORNADO ON GROUND...WABASH AND COOKIE MILL. FROM
            EMERGENCY MANAGEMENT.

&&

BAK
Local storm report, Apr 2, 6:04 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
604 PM CDT SUN APR 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0602 PM     TORNADO          SPRINGFIELD             39.78N 89.64W
04/02/2006                   SANGAMON           IL   EMERGENCY MNGR

            CITY ESDA REPORTED LIGHT POLES DOWN BY TORNADO AT WABASH
            AND VETERANS.

&&

BAK
Local storm report, Apr 2, 6:14 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
614 PM CDT SUN APR 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0553 PM     TSTM WND GST     2 W TALLULA             39.95N 89.97W
04/02/2006  E60 MPH          MENARD             IL   EMERGENCY MNGR

0605 PM     TSTM WND GST     OAKFORD                 40.10N 89.97W
04/02/2006  E70 MPH          MENARD             IL   TRAINED SPOTTER

&&

BAK

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 4:49 PM CDTSevere Thunderstorm WarningILXMorgan, Scott56 min
Apr 2, 5:06 PM CDTSevere Thunderstorm WarningILXCass, Schuyler34 min
Apr 2, 5:41 PM CDTSevere Thunderstorm WarningILXSangamon57 min
Apr 2, 5:45 PM CDTSevere Thunderstorm WarningILXCass, Menard44 min
Apr 2, 5:48 PM CDTTornado WarningILXSangamon27 min
Apr 2, 5:57 PM CDTTornado WarningILXChristian33 min
Apr 2, 6:00 PM CDTSevere Thunderstorm WarningILXMason39 min
Apr 2, 6:08 PM CDTTornado WarningILXMason, Menard40 min
Apr 2, 6:12 PM CDTTornado WarningILXShelby33 min
Apr 2, 6:15 PM CDTTornado WarningILXSangamon23 min
Apr 2, 6:17 PM CDTTornado WarningILXLogan43 min
Apr 2, 6:25 PM CDTTornado WarningILXPeoria, Tazewell35 min
Apr 2, 6:29 PM CDTTornado WarningILXMacon31 min
Apr 2, 6:44 PM CDTSevere Thunderstorm WarningILXCumberland, Jasper27 min
Apr 2, 6:45 PM CDTTornado WarningILXDeWitt, McLean, Woodford30 min
Apr 2, 6:46 PM CDTTornado WarningILXMoultrie20 min
Apr 2, 6:53 PM CDTTornado WarningILXChampaign, Coles, Douglas, Piatt41 min
Apr 2, 6:56 PM CDTSevere Thunderstorm WarningILXCrawford, Lawrence, Richland34 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.